Virginia, 2025Hail and Damaging Winds in Virginia, July 27, 2025
July 27, 2025 · NWS AKQ · 30 events in 19 counties and zones
A seasonably humid and unstable environment allowed for widespread storms to develop across portions of central and eastern Virginia during the afternoon of July 27. These storms produced damaging winds and isolated hail as they congealed into a line while moving generally southeast to south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A seasonably humid and unstable environment allowed for widespread storms to develop across portions of central and eastern Virginia during the afternoon of July 27. These storms produced damaging winds and isolated hail as they congealed into a line while moving generally southeast to south.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 27, 10:08 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 10:08 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1108 AM EDT Sun Jul 27 2025
.SYNOPSIS...
Hot and humid conditions with scattered afternoon and evening
storms are expected today. Hot and humid weather persists
through the middle of the week before cooler temperatures
arrive by Friday behind a seasonally strong cold front.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1105 AM EDT Sunday...
Key Messages:
- Excessive Heat Warnings have been issued for portions of SE VA
and NE NC today with Heat Advisories in effect elsewhere
(apart from the MD beaches).
- Scattered storms are likely this afternoon and evening, with
the highest coverage along and east of I-95. Some of the
storms could produce damaging wind gusts and/or flooding.
Today will likely be the hottest day of the current heat wave as
temps/dew points are running a degree or two higher than they
were at this time yesterday. Upper ridging centered from the
Deep South to the Carolinas continues to retrograde
today...allowing the flow aloft to become NW by the aftn as
upper heights fall slightly. A shortwave is progged to track
over the area this evening. Forecast highs in the low-mid 90s
and dew pts in the mid to upper 70s will allow max heat indices
to top out around 110F across much of SE VA/NE NC...where the
Extreme Heat Warning remains in effect through the evening. Heat
Advisories remain in effect elsewhere where max heat indices are
forecast to reach 105-109F. Will note that there is some
potential for brief 110F heat indices across the s-central VA
Piedmont, but will keep the Heat Advisory here as confidence in
prolonged 110F heat indices is lower. Still think that
convection across SE VA/NE NC develops by 2-3 PM...which would
keep part of the warning area from seeing 2-3 hours worth of
110F+ heat indices. However, will keep the warnings going given
that some areas will likely not see convection until the
evening.
As mentioned above, scattered tstms are still expected to form
this afternoon initially along a sea breeze across SE VA/NE NC
and then later this afternoon across the central VA Piedmont and
I-95 Corridor N of Richmond, before becoming a broken line and spreading
SE into the evening. Expect storms to arrive in Louisa/Caroline
Counties and the VA Northern Neck/MD Eastern Shore between 3-6
PM, before reaching the RIC Metro closer to 6-8 PM. The main
line of tstms will likely reach Hampton Roads and the VA Eastern
Shore by 7-10 PM. The 00z HREF still shows a 30% chance for 3"
of rain in 3 hrs from 18-21z/2-5 PM across far SE VA/NE NC where
confidence in locally heavy rain is highest. The greatest
severe threat exists with the above mentioned line (as opposed
to the sea breeze convection) given ample CAPE and the
likelihood for a decent cold pool to form given inverted-V
soundings. Damaging winds are the primary threat. Despite the
lack of dry mid-levels, still think that a few 50kt+ gusts are
possible given the strong sfc heating/instability/LLVL lapse
rates. As such, SPC has maintained a Marginal risk for severe
storms across the entire FA. Additionally, while storms will be
moving, locally heavy rain and flash flooding will be possible
given very high PWATs of 2-2.5". WPC has expanded the Marginal
Risk for Excessive Rainfall across much of the area (outside of
the SW half) to account for the localized flooding potential.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 330 AM EDT Sunday...
Key Messages:
- Hot and humid weather continues through mid week with
widespread heat indices of 105 to 109F expected each day.
Aloft, the ridge slowly retrogrades early this week to the W.
However, enough of the ridge remains over the area to allow for
continued hot and humid weather. Highs are expected to be mainly in
the mid 90s on Mon (lower 90s across the Eastern Shore) with temps
warming into the mid-upper 90s Tue and Wed. Meanwhile, the humidity
sticks around with mid to locally 70s dew points likely. As such,
widespread heat indices of 105-109F are expected across the area
(perhaps a bit lower across the Eastern Shore). Cannot rule out a
few localized heat indices of 110F across portions of NE NC on Mon,
however confidence is low. As such, widespread Heat Advisories will
likely continue to be needed through at least Wed.
Apart from the heat, scattered storms are possible Mon afternoon
across far SE VA/NE NC (30-50% PoPs). Cannot rule out additional
isolated storms Tue or Wed afternoons, mainly across the
Piedmont, however, confidence is low.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 330 AM EDT Sunday...
Key Messages:
- Widespread showers and storms are likely Thursday into Friday
as a strong cold front moves south across the area.
- Much cooler weather returns Friday into next weekend.
Aloft, the ridge continues to retrograde W through midweek with a
trough dropping S into the East Coast by late week. A strong ~1028mb
high drops S out of Canada with the trough, pushing a seasonally
strong cold front through the area Thu into Thu night. Uncertainty
exists for Thu regarding the exact timing of the front. If the front
trends faster, then Thu will be cooler with heat indices likely
remaining below Heat Advisory criteria. However, if the front trends
slower, then moisture pooling ahead of the front would allow for
heat indices to approach 105F+ once again with Heat Advisories
potentially needed for a portion of the FA. In any case, once the
convection arrives with the front, a noticeable change in temps
is expected.
Widespread showers and storms are expected Thu afternoon into Fri
afternoon ahead of and behind the cold front. For now, PoPs have
increased to 60-70% across the area. In fact, there is a decent
signal in the models and ensembles in a soaking rain across the
area. While the GEFS and EPS disagree with which day will be
the wettest (the GEFS prefers Thu and the EPS Fri), both
ensembles show the potential for widespread rainfall totals of
0.75-1.25" (locally higher) across the area. Given the signal,
WPC has placed the area under a Slight risk for excessive
rainfall for Thu. The cold front ushers us from the July heat
wave to the August reprieve as highs only in the upper 70s NW to
mid 80s SE are expected on Fri (Aug 1). Highs remain generally
in the lower (locally mid) 80s Sat and Sun with lows in the 60s
inland. In fact, the NBM has lows Sat night only in the upper
50s across portions of Louisa! In any case, relief from the heat
is in sight.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
As of 650 AM EDT Sunday...
Generally VFR conditions continue at all sites this morning into
the early afternoon. A stray rain shower cannot be ruled out at
SBY over the next couple of hours. Light and variable winds
this morning become S to SW (~5 to 10 knots). Showers and
thunderstorms develop later this afternoon and evening, with
higher coverage compared to the past few days. PROB30 groups
have been introduced at all TAF sites to account for the
thunderstorm potential. Brief periods of gusty winds and MVFR to
IFR VSBYs (due to heavy rainfall) are possible with any storms
this afternoon and evening. Storms diminish late in the period
with the loss of daytime heating. Will need to watch the
potential for patchy fog early Monday AM, especially in
locations that see rain today.
Outlook: A typical summertime pattern is expected through the
first half of the week with isolated to widely scattered
afternoon/evening showers and storms. Primarily VFR through
Wednesday outside of thunderstorms and any localized IFR
CIGs/VSBYs in the typical spots during the early morning hours
of each day.
&&
.MARINE...
As of 250 AM EDT Sunday...
Key Messages:
- Generally benign marine conditions expected through the middle of
the week. Any stronger winds would be associated with storms that
will be handled with MWS/SMWs.
- A stronger cold front approaches and crosses the waters Thursday
into Friday, leading to the next potential for widespread SCA
conditions.
Early this morning, a weak boundary lingers near the waters with
winds generally out of the SE ~10 knots. Seas are running from 1 to
3 feet, and waves in the bay generally around 1 foot. Shower and
thunderstorm coverage this afternoon/evening will likely be more
widespread than previous days, with localized stronger winds in
storms. Otherwise, a rather weak pressure gradient prevails
over the waters through Wednesday, with winds 5 to 10 knots or
less, and with daily seabreeze influences expected. A fairly
strong cold front (for the time of year) is expected to impact
the area Thursday into Friday, with high pressure building in
from the N heading into next weekend. While this is still well
out into the extended timeframe, SCAs are likely given decent
CAA over the warm waters.
&&
.CLIMATE...
We are at, or just past, the climatologically warmest week of
the year across the local area. So, while no record highs are
expected to be threatened during the weekend, we do have a
chance of meeting or exceeding record high minimum temps. We've
included both for reference.
*Record AM Lows Sat 7/26:
RIC: 78 (sets a new daily record high min).
ORF: 80 (ties the daily record high min).
(there is a slight chc for late aftn/evening storms which could
drop these temperatures so will not send RERs until the
midnight CLI run).
Daily Record High Maximum Temperatures Sat 7/26 - Sun 7/27
Date Richmond Norfolk Salisbury Eliz. City
- 7/26: 100/1940 100/1940 98/2012 97/1995
- 7/27: 101/1940 104/1940 102/1940 100/1940
Daily Record High Minimum Temperatures Sat 7/26 - Sun 7/27
- Date Richmond Norfolk Salisbury Eliz. City
- 7/26: 76/1989 80/2016 79/2001 78/2009
- 7/27: 78/2005 80/2020 75/2023 78/2020
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 8 PM EDT this evening for MDZ021>024.
NC...Extreme Heat Warning until 8 PM EDT this evening for
NCZ012>016-030>032.
Heat Advisory until 8 PM EDT this evening for NCZ017-102.
VA...Heat Advisory until 8 PM EDT this evening for VAZ099-100.
Extreme Heat Warning until 8 PM EDT this evening for
VAZ081>084-087>090-092-093-095>097-523>525.
Heat Advisory until 8 PM EDT this evening for VAZ048-060>062-
064>069-075>080-085-086-098-509>522.
MARINE...None.
&&
SYNOPSIS...RMM
NEAR TERM...ERI/RMM
SHORT TERM...RMM
LONG TERM...RMM
AVIATION...AJB
MARINE...AJB/LKB
CLIMATE...Hazardous weather outlook, Jul 27, 5:53 AM EST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
653 AM EDT Sun Jul 27 2025
NCZ017-102-VAZ048-060>062-064>069-075>080-085-086-098-509>522-281100-
Western Currituck-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Middlesex-Mathews-Virginia Beach-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
653 AM EDT Sun Jul 27 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered storms are possible this afternoon into this evening.
Damaging winds and locally heavy rainfall are the primary threats.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat and humidity continues into the middle of the week with daily
heat indices of 105 to 109 degrees possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>016-030>032-VAZ081>084-087>090-092-093-095>097-523>525-281100-
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Prince George (including Hopewell and Petersburg)-
Charles City-New Kent-Gloucester-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York-
Newport News-Hampton/Poquoson-
653 AM EDT Sun Jul 27 2025
...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
east central Virginia, south central Virginia and southeast
Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Heat Warning.
Scattered storms are possible this afternoon into this evening.
Damaging winds and locally heavy rainfall are the primary threats.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat and humidity continues into the middle of the week with daily
heat indices of 105 to 109 degrees possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ099-100-281100-
Dorchester-Wicomico-Somerset-Inland Worcester-Accomack-Northampton-
653 AM EDT Sun Jul 27 2025
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered storms are possible this afternoon into this evening.
Damaging winds and locally heavy rainfall are the primary threats.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat and humidity continues into the middle of the week with daily
heat indices up to around 105 possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-281100-
Maryland Beaches-
653 AM EDT Sun Jul 27 2025
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and tonight.
Scattered storms are possible this afternoon into this evening.
Damaging winds and locally heavy rainfall are the primary threats.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat and humidity continues into the middle of the week with daily
heat indices up to around 100 degrees possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 12:23 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
123 PM EDT Sun Jul 27 2025
NCZ017-VAZ097-098-271815-
Western Currituck NC-Chesapeake VA-Virginia Beach VA-
123 PM EDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CURRITUCK ...THE
SOUTHEASTERN CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA BEACH
THROUGH 215 PM EDT...
At 123 PM EDT, Doppler radar was tracking a strong thunderstorm over
Princess Anne, or over Virginia Beach, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Virginia Beach around 130 PM EDT.
Back Bay around 150 PM EDT.
Other locations impacted by this storm include Oceana, Rudee Heights,
Mount Pleasant, Sigma, Sandbridge Beach, Dam Neck, Oceana NAS,
Gallups Corner, Munden, and Macons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3649 7616 3680 7620 3686 7595 3678 7589
3659 7582
TIME...MOT...LOC 1723Z 336DEG 10KT 3676 7602
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RogersEvent by event
28 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Lightning, Virginia Beach (C)
- When
- July 27, 12:45 PM EST
- Where
- Virginia Beach (C) County, 1.5 mi NNW of Sigma
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.750, -75.990
A couple of trees were knocked down likely due to a lightning strike in the Lago Mar subdivision in Virginia Beach.
Thunderstorm Wind, Westmoreland
- When
- July 27, 3:00 PM EST
- Where
- Westmoreland County, 0.54 mi E of Erica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.120, -76.670
A tree fell down on Mount Holly Road.
Thunderstorm Wind, Northumberland
- When
- July 27, 3:14 PM EST
- Where
- Northumberland County, 0.54 mi E of Callao
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.970, -76.560
Multiple trees fell down in Callao.
Thunderstorm Wind, Richmond
- When
- July 27, 3:25 PM EST
- Where
- Richmond County, 0.54 mi W of Havelock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.020, -76.840
A fallen tree blocked Havelock Road in Richmond County.
Thunderstorm Wind, Louisa
- When
- July 27, 3:30 PM EST
- Where
- Louisa County, Louisa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.020, -78.000
Multiple trees fell down in Louisa in addition to one downed power line.
Thunderstorm Wind, Richmond
- When
- July 27, 3:58 PM EST
- Where
- Richmond County, 1.76 mi SW of Farnham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.860, -76.620
A tree fell down onto VA-3 in Richmond County.
Thunderstorm Wind, Hanover
- When
- July 27, 4:11 PM EST
- Where
- Hanover County, 1.76 mi NW of Tyler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.970, -77.690
A fallen tree blocked the road on State Route 715 near the town of Green Bay.
Thunderstorm Wind, Hanover
- When
- July 27, 4:15 PM EST
- Where
- Hanover County, 1.78 mi WSW of Gum Tree
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.810, -77.510
Multiple large trees fell down at 14490 New Found Road.
Thunderstorm Wind, Caroline
- When
- July 27, 4:20 PM EST
- Where
- Caroline County, 1.38 mi S of Ruther Glen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.900, -77.470
A tree fell down onto US-1 north of Doswell.
Thunderstorm Wind, Fluvanna
- When
- July 27, 4:30 PM EST
- Where
- Fluvanna County, 0.55 mi E of Nicholas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 37.770, -78.440
Multiple trees fell down on Dobby Creek Road and Paynes Landing Road in Fluvanna County.
Thunderstorm Wind, Hanover
- When
- July 27, 4:30 PM EST
- Where
- Hanover County, 1.78 mi ENE of Farrington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.740, -77.550
A tree knocked over power lines near the intersection of Ashland Road and Cedar Lane in Hanover County.
Thunderstorm Wind, Fluvanna
- When
- July 27, 4:35 PM EST
- Where
- Fluvanna County, 0.55 mi W of Fork Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.750, -78.290
A tree fell down onto a power line along James Madison Highway in Fluvanna County.
Thunderstorm Wind, Fluvanna
- When
- July 27, 4:35 PM EST
- Where
- Fluvanna County, 0.88 mi SW of Central Plains
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.790, -78.380
Multiple trees fell down along West River Road in Fluvanna County.
Thunderstorm Wind, Hanover
- When
- July 27, 4:37 PM EST
- Where
- Hanover County, 1.64 mi E of Mechanicsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.600, -77.340
A large tree fell onto a house on the 7700 Block of Wall Grove Court.
Thunderstorm Wind, Gloucester
- When
- July 27, 4:40 PM EST
- Where
- Gloucester County, 1.3 mi WSW of Ark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.420, -76.600
A tree fell down near the intersection of Willis Road and Ark Road in Gloucester County.
Thunderstorm Wind, Goochland
- When
- July 27, 4:40 PM EST
- Where
- Goochland County, 2.82 mi N of Manakin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.640, -77.710
A portion of the road was blocked along Route 1032 in Goochland County due to a tree down.
Thunderstorm Wind, Henrico
- When
- July 27, 4:40 PM EST
- Where
- Henrico County, 2.07 mi N of Beverly Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.630, -77.570
A tree fell down onto Pemberton Road near I-64.
Thunderstorm Wind, Henrico
- When
- July 27, 4:40 PM EST
- Where
- Henrico County, 2.07 mi N of Chamberlayne Farms
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.650, -77.430
Part of I-295 was blocked due to a tree down on the roadway in Henrico County near mile marker 42.
Thunderstorm Wind, Charles City (C)
- When
- July 27, 5:15 PM EST
- Where
- Charles City (C) County, 0.42 mi W of Barnetts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.370, -77.158
VDOT reported a tree down on Barnetts Road near Wayside Road.
Thunderstorm Wind, Prince George
- When
- July 27, 5:25 PM EST
- Where
- Prince George County, 0.69 mi S of Disputanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.120, -77.230
Trees were reported to have fallen down around Disputanta.
Thunderstorm Wind, Powhatan
- When
- July 27, 5:30 PM EST
- Where
- Powhatan County, 2.34 mi NNE of Moseley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.500, -77.760
A large tree fell down onto Oak Lane.
Thunderstorm Wind, Powhatan
- When
- July 27, 5:30 PM EST
- Where
- Powhatan County, 2.14 mi NNW of Ballsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.510, -78.060
A tree fell down onto Cook Road.
Thunderstorm Wind, Charles City (C)
- When
- July 27, 5:30 PM EST
- Where
- Charles City (C) County, 0.84 mi SW of Roxbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.463, -77.142
A tree fell down onto Roxbury Road near Barnetts Road.
Hail, Virginia Beach (C)
- When
- July 27, 5:50 PM EST
- Where
- Virginia Beach (C) County, 0.9 mi NW of Powells Xrds
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.840, -76.140
Broadcast media relayed a picture of quarter sized hail from near the Virginia Beach Town Center.
Thunderstorm Wind, Surry
- When
- July 27, 6:03 PM EST
- Where
- Surry County, 0.88 mi SE of Dendron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.040, -76.940
A tree was knocked down along Smith Street and Rolfe Highway, resulting in lane closures.
Thunderstorm Wind, Nottoway
- When
- July 27, 6:05 PM EST
- Where
- Nottoway County, 4.29 mi NNW of Jennings Ordinary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.280, -78.170
A tree fell down onto Holly Farms Road near Dutchtown Road.
Thunderstorm Wind, Southampton
- When
- July 27, 6:25 PM EST
- Where
- Southampton County, 1.3 mi WSW of Berlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 36.840, -76.990
There were several reports of trees and power lines down across Southhampton County.
Thunderstorm Wind, Suffolk (C)
- When
- July 27, 6:30 PM EST
- Where
- Suffolk (C) County, 1.49 mi SSW of Myrtle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.750, -76.690
A tree fell down near the intersection of Indian Trail Road and Kings Fork Road in Suffolk.
Thunderstorm Wind, Chesapeake (C)
- When
- July 27, 6:40 PM EST
- Where
- Chesapeake (C) County, 1.31 mi ESE of Long Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.620, -76.150
A tree fell down onto Head of River Road in Chesapeake.
Thunderstorm Wind, Southampton
- When
- July 27, 6:45 PM EST
- Where
- Southampton County, 1.31 mi ENE of Drake Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 36.630, -76.980
A tree was knocked down along Monroe Road near Delaware Road, resulting in lane closures.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Nevada, July 27, 2025$1.5 million · 1 in hail · 4 events
- Tornado and Flooding in South Dakota, July 27 to 31, 2025EF2 · 13 events
- Tornado and Flash Flooding in New Mexico, July 27 to 31, 2025$395,000 · 63 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 27, 2025$311,000 · 50 kt wind · 15 events
- Damaging Winds in Iowa, July 27 to 28, 2025$54,000 · 62 kt wind · 16 events
- Damaging Winds in Virginia, July 27, 2025$37,000 · 61 kt wind · 16 events
- Flash Flood in Illinois, July 27, 2025$50,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 27, 20251 injured · $20,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Minnesota, July 27, 20251.75 in hail · 32 events
- Damaging Winds in Maryland, July 27, 2025$34,000 · 56 kt wind · 6 events
- Excessive Heat in Nebraska, July 27 to 28, 202530 events
- Excessive Heat and Heat in Tennessee, July 27 to 28, 202528 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285211, 1285095, 1285096, 1285097, 1285098, 1285099, 1285100, 1285101, 1285102, 1285103, 1285104, 1285105, 1285106, 1285107, 1285108, 1285109, 1285181, 1285182, 1285192, 1285183, 1285184, 1285185, 1285193, 1285194, 1285186, 1285187, 1285188, 1285189, 1285190, 1285191.